Discussions By Condition: Medical Stories

Problems with Levaquin - anyone?????

Posted In: Medical Stories 8 Replies
  • Posted By: mberman63
  • March 5, 2007
  • 11:14 PM

I began taking the antibiotic Levaquin (500mg/14 days) 2 months ago for a sinus infection. All cleared up nicely and I got better quickly. Then, about a month later I had another sinus infection brewing and upon a visit to my general practitioner, she gave me Levaquin to knock it out before it got too far ahead of me. In addition, she also prescribed me Wellbutrin 150mg for my seasonal affective disorder. All was fine for the first week or so. I began to develop a rash of sorts on my torso. After a few days, it seemed to get worse and spread. It began to look more like hives. Called the doctor and was told to stop Wellbutrin immediately. The Levaquin was rounding down to the end of the dose. Waiting for Wellbutrin to rid itself from my body was brutal (at least we assumed it was this). The Hives spread and grew and then my entire body began to itch. Some areas with little red bumps, some with no bumps of any kind. The only thing that didn't itch were my hands, feet and face. It has been about 4 weeks and the itch has finally gotten the best of me with 2 trips to the ER in 2 days. Unfortunately this morning, I had to be taken from my job because I felt like my insides were "on fast forward" and couldn't think clearly and felt "foggy". My thought to this is a reaction to Levaquin because from what I've read, its a very dangerous drug. How long would it take to leave my body? I started it January 22 and took it for 10 days. I am slowly going out of my mind. I need to know what the ***l is happening to me and how long I have to endure this!

Reply Flag this Discussion

8 Replies:

  • I have heard of several people with a severe alergy to Levaquin.
    Anonymous 42789 Replies Flag this Response
  • I took one dose of Levaquin at 10 PM on a Monday nite. The next morning my heart was racing, and like you, felt like my insides were on fast forward. I went to my dr, got a shot of depo medrol to slow my heart rate, a blood pressure pill and clarinex as an antihistamine. I still have the heart racing off and on and that was 4 weeks ago. It is now on my medication allergy list! I also wish I knew how long the symptoms would last. It should be well out of my system by now.
    Anonymous 42789 Replies Flag this Response
  • My hubby claims levauin is bad for him. Why didn't they give you benadryl??? It just depends on the person. It should be out of your system by now.
    Anonymous 42789 Replies Flag this Response
  • I was started on an antibiotic that was related to Levaquin for a sinus infection, I cant remember the name of it off hand,I know it was in the quinolone antibiotic family, but I took it for 3 days and oh man, I thought I was going out of my mind. It made my heart race so bad and made me so nervous and increased my b/p. I called my doctor and told him I was not going to take that medicine again. He changed me to Ceftin which I was able to tolerate without any problems. Not every body can tolerate some of those medications.
    Anonymous 42789 Replies Flag this Response
  • My dad was started on Levaquin after his heart surgery because his graft sites where looking a little infected, he started it on a Monday, by thursday his feet and hands were swelling and itching, 2 days later, his eyes swelled, I gave him Benadryl and called the doc who told us to quit the Levaquin and continue the Benadryl for as long as we needed. His itching /swelling didnt go away until 5 days after we stopped the Levaquin.
    Anonymous 42789 Replies Flag this Response
  • i can use it as long as i dont mix it with another med. if i mix it i end up with these spots that itch and look like boils.
    Anonymous 42789 Replies Flag this Response
  • Have you or anyone you know experienced any or allof the following symptoms*?!Fatigue or Brain Fog!Joint, Muscle andTendon Pain orRupture!Buzzing, Burningand Tingling/NumbSensations!Tinnitus!Insomnia!Memory Loss!Vision Problems!Generalized AnxietyHave you or they ever taken any of the following drugs? " Levaquin(Levofloxacin)" Cipro(Ciprofloxacin)" Avelox(Moxifloxacin)" Tequin(Gatifloxacin)" Floxin(Ofloxacin)" Factive(Gemifloxacin)RLProtect Your Heal th! Make the connection! You are not alone! Thousands of people have made the connectionbetween the onset of these–and countless other–ailments and the ingestion of one of more ofthese drugs, which are known as fluoroquinolone antibiotics.The possible side effects from this class of drugs vary widely and include debilitatingpsychological, neurological, ocular and musculoskeletal reactions.These adverse reactions can appear weeks and sometimes months after treatment with them hasbeen discontinued, resulting in a large number of people who have been grievously injured andare unaware of the cause; many of these people then go on to be prescribed these drugs againand are thereby subjected to even more severe, incurable consequences.The majority of these side-effects can and do persist for years or may even become permanent, leaving many of the victims of these drugs completely disabled and no longer ableto provide for themselves or their families.Thank you for taking the time to read this message. Whether or not you are a victim of these drugs, I ask that you please visit the following web sites formore information, to read the stories of those who have been injured and to pass this knowledge along:www.fqresearch.org http://noquinolones.proboards58.com www.fqvictims.org * There are many other conditions which can cause these symptoms; this flyer is not intended to be construed as or to replace standard medical advice. Please consult a physician.
    Anonymous 42789 Replies Flag this Response
  • I took one dose of Levaquin at 10 PM on a Monday nite. The next morning my heart was racing, and like you, felt like my insides were on fast forward. I went to my dr, got a shot of depo medrol to slow my heart rate, a blood pressure pill and clarinex as an antihistamine. I still have the heart racing off and on and that was 4 weeks ago. It is now on my medication allergy list! I also wish I knew how long the symptoms would last. It should be well out of my system by now.sorry to hear that...that levaquin should be off the market and i don't know why it isn't yet. my daughter was prescribed that when she was 15 for strep throat. Two weeks later she didn't feel good so I took her to the doctor and to make a long story short she ended up with Complete Heart Block which means she had to get a pacemaker put in and she has to have it replaced every 6 years or so. She's 28 now and will be getting her third one in the next year or so already....When I looked up the side effects of that drug Complete Heart Block is one of them. If anyone gets a prescription for that drug don't take it!!!!!!!! Tell the doctor you want another type of antibiotic.
    Anonymous 42789 Replies
    • November 18, 2010
    • 02:43 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.